Alert archive / California / Flash Flood Warnings in 2011
Flash Flood Warning 14, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 30, 2011, 4:29 PM PDT for Los Angeles County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 4:29 PM PDT (23:29 UTC)
- Expired
- Jul 30, 2011, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:50 PM PDT | FLOOD | 9 Sse Lake Los Angeles, CA | WATER AT LEAST 1 FOOT DEEP ACROSS LARGO VISTA ROAD SOUTH OF HIGHWAY 138 NEAR CRYSTALAIRE. |
| Jul 30, 4:54 PM PDT | HEAVY RAIN 1.28 | 5 Se Pearblossom, CA | 1.28 INCHES OR RAINFALL IN ONE HOUR AT VALYERMO RAWS...ELEVATION 3780 FEET. |
| Jul 30, 6:39 PM PDT | FLOOD | 5 Wnw Big Pines, CA | ROADWAY FLOODED ON BIG PINES HIGHWAY AND LOS ANGELES COUNTY ROAD NUMBER 4. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WGUS56 KLOX 302329
FFWLOX
CAC037-310230-
/O.NEW.KLOX.FF.W.0014.110730T2329Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
429 PM PDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEAST ANTELOPE VALLEY AND ADJACENT HILLS OF THE SAN GABRIEL
MOUNTAINS IN SOUTHWEST CALIFORNIA...
* UNTIL 730 PM PDT
* AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SLOW MOVING THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE
SOUTHEAST CORNER OF THE ANTELOPE VALLEY AND NEARBY FOOTHILLS. THIS
STORM IS CAPABLE OF PRODUCING FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE LOS
ANGELES...LLANO...AND PEARBLOSSOM HIGHWAY EAST OF LITTLEROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
&&
LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
3438 11765
$$
KITTELL/SIRARD3 follow-up statements
306
WGUS76 KLOX 310029
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
529 PM PDT SAT JUL 30 2011
CAC037-310230-
/O.CON.KLOX.FF.W.0014.000000T0000Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
529 PM PDT SAT JUL 30 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR THE
SOUTHEAST ANTELOPE VALLEY AND ADJACENT HILLS OF THE SAN GABRIEL
MOUNTAINS IN SOUTHWEST CALIFORNIA......
AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORMS IN THE WARNING AREA HAVE WEAKENED. HOWEVER...AN
AUTOMATED STATION NEAR VALYERMO REPORTED A ONE HOUR RAINFALL TOTAL
OF 1.28 INCHES AS OF 5 PM PDT. STORM RUNOFF FROM THE FOOTHILLS INTO
THE ANTELOPE VALLEY WILL CONTINUE INTO EARLY EVENING...WITH FLASH
FLOODING LIKELY ALONG HIGHWAY 138. ADDITIONAL THUNDERSTORMS WITH
HEAVY RAIN WILL BE POSSIBLE IN THIS AREA THROUGH EARLY EVENING AS
WELL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE LOS
ANGELES...LITTLEROCK AND PEARBLOSSOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
3438 11765
$$
SIRARD928
WGUS76 KLOX 310143
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
643 PM PDT SAT JUL 30 2011
CAC037-310230-
/O.CON.KLOX.FF.W.0014.000000T0000Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
643 PM PDT SAT JUL 30 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR EAST
CENTRAL LOS ANGELES COUNTY...
NATIONAL WEATHER SERVICE TRAINED WEATHER SPOTTERS IN THE LLANO AREA
ARE REPORTING FLOODING OF AREA ROADWAYS...ESPECIALLY SOUTH OF
HIGHWAY 138. WATER ACROSS SOME ROADWAYS WAS ESTIMATED TO BE AT LEAST
ONE FOOT DEEP AND MOVING VERY SWIFTLY. WITH A REPORT OF OVER ONE
INCH OF RAINFALL IN ONE HOUR...FLOODING MAY STILL OCCUR AS WATER MAY
BE RUNNING DOWN AREA DRAINAGES AND DRY WASHES IN AND AROUND LLANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...OR LOW WATER CROSSINGS.
TURN AROUND...DON'T DROWN. IF CAUGHT IN A FLASH FLOOD...MOVE TO
HIGHER GROUND IMMEDIATELY.
&&
LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
3438 11765
$$
HALL073
WGUS76 KLOX 310229
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
729 PM PDT SAT JUL 30 2011
CAC037-310237-
/O.EXP.KLOX.FF.W.0014.000000T0000Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
729 PM PDT SAT JUL 30 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT FOR SOUTHEAST
ANTELOPE VALLEY AND ADJACENT HILLS OF THE SAN GABRIEL MOUNTAINS...
THUNDERSTORMS HAVE ENDED OVER THE ANTELOPE VALLEY EARLY THIS
EVENING. ANY ADDITIONAL RUNOFF FROM EARLIER THUNDERSTORMS WILL BE
MINOR.
A FLASH FLOOD WATCH REMAINS OVER THE AREA THROUGH SUNDAY EVENING AS
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT AND
AGAIN SUNDAY AFTERNOON AND EARLY EVENING.
LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
3438 11765
$$
SIRARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:48 PM PDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 30, 2:48 PM PDT, 1 hour 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 PM PDT SAT JUL 30 2011 .SYNOPSIS... A MOIST SOUTHEAST FLOW ALOFT AROUND A HIGH PRESSURE SYSTEM TO THE EAST WILL STEER MONSOONAL MOISTURE INTO THE AREA THROUGH THE WEEKEND. A DRIER SOUTHWESTERLY FLOW ALOFT BEGINS TUESDAY AS HIGH PRESSURE MOVES EAST. TEMPERATURES WILL REMAIN WARM THROUGH THE PERIOD. && .SHORT TERM (TONIGHT-TUESDAY)... CONVECTION IS BEGINNING TO FIRE OVER THE AREA THIS AFTERNOON AS A MOIST SOUTHEAST FLOW CONTINUES TO DEVELOP. THE MOISTURE IN THE FLOW PATTERN IS PROVIDED BY A RIDGE OF HIGH PRESSURE OVER THE FRONT RANGE OF THE ROCKIES. A FEATURE OVER NORTHERN BAJA CALIFORNIA WILL BE MONITORED CLOSELY THROUGHOUT TONIGHT FOR ANY DEVELOPMENT. WITH WINDS ALOFT REMAINING LIGHT...MID-LEVEL MOISTURE IN PLACE...AND THE ATMOSPHERE ALREADY UNSTABLE...A FLASH FLOOD WATCH CONTINUES FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY. WITH MODEL SOLUTIONS INDICATING 850-700 MB MIXING RATIOS NEAR 10 G/KG AND 500 MB VORTICITY ADVECTION OCCURRING...THERE IS A DEFINITE POSSIBILITY THAT THE CONVECTION WILL LINGER INTO THIS EVENING AND SPILL OVER THE COASTAL AND VALLEY AREAS. SLIGHT CHANCE POPS REMAIN THROUGH TONIGHT TO ACCOUNT FOR THIS POSSIBILITY. WITH THE FEATURE MOVING NORTH...CLOUD COVER WILL BE PROBLEMATIC FOR TONIGHT AND SUNDAY. THE MIDDLE LEVEL MOISTURE STREAMING NORTH OVER THE AREA WILL BE PROBLEMATIC FOR THE MARINE LAYER TONIGHT SOUTH OF POINT CONCEPTION. THE PACKAGE LEAVES ANY MENTION OF MARINE LAYER OUT SOUTH OF POINT CONCEPTION...AND KEEP MENTION NORTH OF POINT CONCEPTION. HOWEVER IF THE FEATURE MOVES FURTHER WEST...THE CENTRAL COAST COULD BE AFFECTED AND THE MARINE LAYER COULD BECOME MORE LIMITED. THE CLOUDS WILL LIKELY CUT INTO DAYTIME HIGH TEMPERATURES ALSO ON SUNDAY. TEMPERATURES FOR SUNDAY WERE COOLED A BIT ACROSS THE AREA TAKING THIS INTO ACCOUNT. BUT...IT EASILY COULD MORE CLOUDY THAN PARTLY CLOUDY. WHILE A FLOOD THREAT IS HIGH TODAY AND SUNDAY...THERE IS SOME CONCERN FOR A THREAT OF ISOLATED STRONG THUNDERSTORMS COULD DEVELOP ACROSS THE MOUNTAINS AND DESERTS ON SUNDAY. NAM BUFR TIME HEIGHT SECTIONS INDICATE DECENT OMEGA VALUES EXTENDING UP INTO -10 CELSIUS ISOTHERM ON SUNDAY. ANY THUNDERSTORMS THAT DEVELOP ON SUNDAY COULD BE MORE HAIL CONTAMINATED. TEMPERATURES SHOULD WARM TO NEAR CLIMATOLOGICAL VALUES ON MONDAY AND TUESDAY AS THE SOUTHWEST FLOW ALOFT FINALLY TAKES HOLD OVER THE AREA. SOME SORT OF MARINE LAYER SHOULD DEVELOP NEAR THE COAST...AND INTRUSION INTO THE LOWER VALLEYS IS POSSIBLE...ESPECIALLY THE SAN GABRIEL AND SANTA YNEZ VALLEYS. .LONG TERM (WEDNESDAY-SATURDAY)... SOUTHWEST FLOW ALOFT OVER THE AREA THROUGH LATE WEEK SHOULD KEEP TEMPERATURES AROUND CLIMATOLOGICAL VALUES FOR THE LONG TERM PERIOD AND SOME SORT MARINE LAYER SHOULD OCCUR ESPECIALLY NEAR THE COAST. OTHERWISE...DRY AND SEASONAL CONDITIONS SHOULD BE EXPECTED FOR LATE WEEK. && .AVIATION...30/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE IN THE VICINITY OF CENTRAL BAJA WILL MOVE OVER THE AREA BY 31/18Z. MODERATE AND RELATIVELY MOIST UPPER LEVEL SOUTH WINDS WILL BECOME MODERATE AND DRIER SOUTHWEST AFTER 31/19Z. LIGHT AND RELATIVELY MOIST MID LEVEL SOUTHEAST WINDS WILL BECOME MODERATE SOUTH 31/12Z THEN BECOME DRIER AND LIGHT SOUTHWEST BY 31/20Z. ISOLATED THUNDERSTORMS THROUGH THE THOUGH DIMINISHING CHANCE AFTER 31/18Z. THUNDERSTORM TOPS WILL AVERAGE 40KFT AND MOVE SLOWLY NORTH THROUGH 31/12Z THEN MOVE NORTHWEST AROUND 15KT. MARINE LAYER TOP WAS AROUND 1.5KFT THIS MORNING AND WILL DIFFER BY MINUS .2KFT AND BECOME DISORGANIZED SUNDAY MORNING. WEAK/MODERATE ONSHORE PRESSURE GRADIENT WILL BECOME WEAK AFTER 31/04Z. KLAX...CHANCE CIGS 011 THROUGH 30/19Z THEN CHANCE CIGS 010 BY 31/03Z. CHANCE CIGS 009 BETWEEN 31/05-31/16Z. OTHERWISE BKN180-200 30/19-31/20Z. KBUR...CHANCE BKN150 BY 31/11Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL AVIATION...30 SYNOPSIS...HOFFER/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT JUL 30 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-311300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY THROUGH THIS EVENING...THEN A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. THERE WILL BE THE POTENTIAL FOR HEAVY DOWNPOURS WITH HOURLY RAINFALL RATES OVER ONE INCH AT TIMES. AREAS MOST SUSCEPTIBLE TO POTENTIAL FLOODING WILL BE AREAS NEAR LOCKWOOD VALLEY...THE SAN GABRIEL MOUNTAINS AND BIG ROCK CREEK AND LITTLEROCK CREEK ACROSS THE ANTELOPE VALLEY. THERE WILL BE ISOLATED SHOWERS ACROSS THE COAST AND VALLEYS OF LOS ANGELES AND VENTURA COUNTY AS WELL CAUSING SLICK ROADWAYS. THERE COULD BE A FEW THUNDERSTORMS ACROSS THE INNER COASTAL WATERS THIS AFTERNOON THROUGH THIS EVENING AS WELL. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SUNDAY WILL BRING ANOTHER DAY OF THUNDERSTORM ACTIVITY TO THE MOUNTAINS AND ANTELOPE VALLEY. THERE WILL BE THE POTENTIAL OF FLASH FLOODING ONCE AGAIN FOR THE SAME AREAS MENTIONED ABOVE. SANTA BARBARA COUNTY MOUNTAINS MIGHT NEED TO BE ADDED TO THE FLASH FLOOD WATCH FOR SUNDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY AS WELL AS THE ANTELOPE VALLEY ON MONDAY...BUT STORMS SHOULD MORE ISOLATED IN NATURE. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
In the hours before
Special weather statement, Jul 30, 3:08 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 308 PM PDT SAT JUL 30 2011 CAZ059-302230- ANTELOPE VALLEY CA- 308 PM PDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOS ANGELES COUNTY UNTIL 330 PM PDT... AT 304 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF EDWARDS AFB...OR 18 MILES EAST OF LANCASTER...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... THE NORTHEAST PORTION OF THE ANTELOPE VALLEY IN LOS ANGELES COUNTY NEAR EAST AVENUE E AND 140TH ST EAST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3470 11792 3483 11798 3482 11773 3475 11771 TIME...MOT...LOC 2206Z 172DEG 9KT 3478 11788 HALL
Special weather statement, Jul 30, 4:14 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 414 PM PDT SAT JUL 30 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 414 PM PDT SAT JUL 30 2011 ...THREAT OF MONSOONAL THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA THROUGH MONDAY... A HIGH PRESSURE SYSTEM CENTERED OVER THE FRONT RANGE OF THE ROCKY MOUNTAINS WILL CONTINUE TO PROVIDE A MOIST SOUTHEAST FLOW ALOFT. THE FLOW PATTERN WILL CONTINUE TO STEER MONSOONAL MOISTURE AND INSTABILITY INTO SOUTHERN CALIFORNIA THROUGH MONDAY. THE LEADING EDGE OF THIS MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE ANTELOPE VALLEY THROUGH THE WEEKEND. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO COASTAL AND VALLEY AREAS SOUTH OF POINT CONCEPTION THROUGH TONIGHT. BY MONDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE COAST WILL BEGIN TO BRING DRIER SOUTHWEST FLOW INTO MUCH OF THE FORECAST AREA...BUT A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY. THE WEATHER PATTERN HAS THE POTENTIAL TO BRING SIGNIFICANT MONSOONAL MOISTURE INTO SOUTHWEST CALIFORNIA. AS A RESULT...ANY THUNDERSTORMS THAT DEVELOP COULD BRING HEAVY RAINFALL...ESPECIALLY IN THE MOUNTAINS AND ANTELOPE VALLEY. SINCE THE UPPER LEVEL WINDS WILL BE RELATIVELY WEAK THROUGH THE WEEKEND...STORMS WILL LIKELY BE SLOW MOVING...INCREASING THE THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AS WELL AS THE ANTELOPE VALLEY. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED INTO THE SANTA BARBARA COUNTY MOUNTAINS ON SUNDAY. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS AND DESERTS THIS WEEKEND SHOULD CLOSELY MONITOR THE LATEST NATIONAL WEATHER SERVICE STATEMENTS...AND BE READY TO TAKE ACTION IF DANGEROUS WEATHER CONDITIONS DEVELOP. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:33 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Jul 30, 2:21 PM PDT | Small Craft Advisory | LOX | 13 hr | |
| Jul 30, 3:08 PM PDT | Special Weather Statement | LOX | 22 min | |
| Jul 30, 3:57 PM PDT | Flash Flood Warning | LOX | Los Angeles | 48 min |
Nearby
Flash Flood Warnings in California, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.